Alert archive / Maryland / Flash Flood Warnings in 2025
Flash Flood Warning 49, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jun 18, 2025, 1:25 PM EDT for Montgomery County, Maryland. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2025, 1:25 PM EDT (17:25 UTC)
- Expired
- Jun 18, 2025, 2:28 PM EDT
- In force
- 63 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
County Montgomery County, MD
The radar
The Sterling radar (KLWX), 30 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1415 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 10:04 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 18, 10:04 AM EDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Baltimore MD/Washington DC 1004 AM EDT Wed Jun 18 2025 .SYNOPSIS... Warmer temperatures and plenty of sunshine this afternoon as a warm front continues to lift north of the area. Scattered strong to severe thunderstorms will likely develop this afternoon and evening, especially east of the Blue Ridge as a shortwave trough passes through. The heat and humidity remain Thursday along with the risk of severe weather as a strong cold front crosses the region. Drier and less humid Friday as hot high pressure builds for the upcoming weekend and into the middle part of next week. && .NEAR TERM /THROUGH TONIGHT/... A warm front along the Potomac River will continue to move northeast through the remainder of the day. Low clouds are eroding away along the central Blue Ridge and areas to the north and east. A couple of showers are moving northeast across western Maryland and eastern parts of West Virginia. Additional showers and thunderstorms will develop this afternoon as a shortwave trough pivots across the region. A west to southwest flow should limit widespread convection across the region with a focus mainly east of the Blue Ridge. This is due largely in part to the shortwave pressure trough pivoting through along with it's interaction with any sort of bay/river breeze that may set up later this afternoon. An additional severe threat exists west of the Alleghenies as the cold front works east from the Ohio River Valley. 00z CAM guidance suggest a shorter window for convection this afternoon roughly between 2-7pm (especially east of the Blue Ridge). Scattered multicellular clusters and perhaps a broken line of storms will be the general theme of things this afternoon in regards to radar presentation. MUCAPE values look to sit between 1500-2000 j/kg with 0-6 km shear values running anywhere between 30- 40 kts. Damaging winds will be the primary threat with any storms that form along with localized concerns for flash flooding. For now, holding off on a Flood Watch given the coverage of storms this afternoon. Still may need one especially in and around the Washington DC metro north along I-270 and back across the eastern WV Panhandle where max/mean values from the CAMS paint a solid 1-3 inches of rain with localized bullseye up to 5". FFG in the 3 to 6 hr period in these areas still remains less than 1.50". More sunshine this afternoon will lead to warmer temperatures behind the warm front. Humidity will increase as well as dewpoint temperatures linger or rise into the lower to middle 70s. Highs this afternoon will push into the upper 80s and low 90s outside the mountains. Heat index values will make it feel like the mid 90s, especially east US-15 as humidity continues to increase across the region. The lead shortwave trough works eastward late tonight into Thursday as the cold front approaches from the Ohio River Valley. Thunderstorms over the metros will come to an end with a focus on convection back toward the Alleghenies. This convection will slowly dissipate given the lack of instability during the overnight hours. Lows tonight will fall back into the low to mid 70s. Areas of fog are possible especially in locations that did see substantial rainfall as well as in the river valleys. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Previous discussion... A strong cold front looks to cross the area Thursday into Friday. The front will bring a widespread risk of severe thunderstorms to the area Thursday afternoon and evening. SPC continues to maintain a (Level 2 out 5) risk for severe weather across the region during this time. CAPE values will increase to around 1500-2000 j/kg with steep low-level lapse rates (7+ C/Km) and moderate bulk shear values of (35-50 kts).This will lead to progressive multicellular clusters line segments , and supercells across the region. The main threat with storms will be damaging winds although large hail and even an isolated tornado cannot be ruled out. The risk for localized flash flooding will also continue due to antecedent conditions and low FFG values below 1-1.5 inches across a large chunk of the forecast area. One wildcard will be the scope of coverage given unidirectional flow aloft. This is especially true the further south and easy you go across the forecast region. We'll continue to monitor this threat as it evolves. High temperatures will rise into the low to mid 90s Thursday afternoon with heat index values in the metros near 100 degrees. Any convection will come to an end Thursday night with lowering humidity in the wake of the frontal passage. Lows Thursday night will fall back into the low to mid 60s. Areas of fog will remain possible near the water and in the valleys. Friday looks to be the best day of the next 7 when it comes to temperatures and low humidity. Strong upper level ridging and surface high pressure will build over the eastern CONUS through the weekend. The high and upper level ridge will continue to strengthen each day bringing warming temperatures and eventually more humidity. FOr Friday, expect highs back in the mid to upper 80s with dewpoints in the 50s and low 60s. Overnight lows Friday night will fall into the upper 50s and low 60s west of the Blue Ridge with mid to upper 60s in the metro areas. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Strong upper level ridging builds over the Mid-Atlantic throughout the long term period, leading to dry conditions and warming temperatures. Medium range model progs indicate a likelihood of several days of 90+ degree high temperatures, with some low end potential of hitting 100 particularly early to mid next week (Tuesday-Thursday). Although no large scale troughs or fronts are expected to cross the region, small disturbances rounding the ridge in the hot and increasingly humid airmass could result in a risk for showers and thunderstorms late in the weekend into early next week. Heat indices will be on the rise as well during this time, with at least a small chance of the first round of heat headlines for the season early next week. Heat indices Monday through Wednesday could near or exceed 100 degrees. Higher elevations won't catch a break either with highs well into the 80s. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... IFR to LIFR conditions in terms of ceilings will likely hang on across the corridor terminals through at least 15-16z/11am- noon with a warm front bisecting both the Baltimore/DC airspace. Conditions will improve back to VFR this afternoon. Temporary sub-VFR drops will be possible at times between 19-23z/2-7pm across terminals east of the Blue Ridge. This is due largely in part to shower and thunderstorm activity that looks to bubble from a shortwave trough pivoting through. Overall coverage will be limited with damaging winds and localized flash flooding once again as the primary concerns. Prevailing VFR conditions are expected Thursday. Temporary drops to sub-VFR conditions may be possible in thunderstorms especially Thursday afternoon and evening (19-00z/2-8pm). VFR conditions are expected Friday into Saturday with west to northwest winds 5-10 knots becoming south. VFR conditions are expected throughout much of next week as hot high pressure builds over the region. Winds will remain light generally out of the west and southwest at less than 10kts. && .MARINE... Sub- SCA level southerly winds are expected over the waters this afternoon at less than 15kts. An SMW or two cannot be ruled out with scattered showers and thunderstorms during the afternoon and evening hours. Highest coverage for storms this afternoon will be between 3-8pm. SMWs are possible given thermodynamic and kinematic environment for Thursday in any thunderstorm. SCA conditions likely return with cold frontal passage Thursday into Friday. West to northwest winds are expected Friday into Saturday, becoming southerly Saturday afternoon at generally 10 knots or less. No marine hazards outside of heat are expected for the remainder of the weekend into early next week. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...None. && SYNOPSIS...EST NEAR TERM...KLW/EST SHORT TERM...EST LONG TERM...CPB/EST AVIATION...KLW/CPB/EST MARINE...KLW/CPB/EST
Hazardous weather outlook, Jun 18, 12:45 PM EDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 1245 PM EDT Wed Jun 18 2025 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ053>057-527-191645- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria- Stafford-Spotsylvania-King George- Central and Southeast Prince William/Manassas/Manassas Park- 1245 PM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight A Flood Watch is in effect until 8 PM this evening. Scattered instances of flash flooding are possible due to heavy rain associated with thunderstorms. A Severe Thunderstorm Watch is in effect until 7 PM. A few severe storms with damaging wind gusts are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered severe thunderstorms capable of producing damaging wind gusts are possible Thursday afternoon. There is the potential for considerable storm damage from 70 mph gusts. An extended period of excessively hot and humid conditions is expected Sunday through at least the middle of next week. Daily heat indices in the afternoon and evening of 100 to 110 are expected, and up to 115 degrees is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- 526-WVZ050>053-055-191645- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Northwest Prince William-Hampshire- Morgan-Berkeley-Jefferson-Hardy- 1245 PM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight A Flood Watch is in effect until 8 PM this evening for portions of central Maryland and northern Virginia. Scattered instances of flash flooding are possible due to heavy rain associated with thunderstorms. A Severe Thunderstorm Watch is in effect until 7 PM for portions of central Maryland as well as northern Virginia. A few severe storms with damaging wind gusts are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered severe thunderstorms capable of producing damaging wind gusts are possible Thursday afternoon. There is the potential for considerable storm damage from 70 mph gusts. An extended period of excessively hot and humid conditions is expected Sunday through at least the middle of next week. Daily heat indices in the afternoon and evening of 100 to 110 are expected, and up to 115 degrees is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ501-502-509-510-VAZ503-504-WVZ501>506-191645- Extreme Western Allegany-Central and Eastern Allegany- Western Garrett-Eastern Garrett-Western Highland-Eastern Highland- Western Grant-Eastern Grant-Western Mineral-Eastern Mineral- Western Pendleton-Eastern Pendleton- 1245 PM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated severe thunderstorms capable of producing damaging wind gusts are possible Thursday afternoon. An extended period of excessively hot and humid conditions is expected Sunday through at least the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 18, 9:37 AM EDT, 3 hours 48 minutes before
Special Weather Statement National Weather Service Baltimore MD/Washington DC 937 AM EDT Wed Jun 18 2025 ANZ535-DCZ001-MDZ003>006-008-011-013-014-016>018-502>508- VAZ026>031-037>040-050-051-053>057-501-502-505>507-526-527- WVZ051>053-181445- Tidal Potomac from Key Bridge to Indian Head MD- District of Columbia-Washington-Frederick MD-Carroll- Northern Baltimore-Cecil-Southern Baltimore-Prince Georges- Anne Arundel-Charles-St. Marys-Calvert- Central and Eastern Allegany-Northwest Montgomery- Central and Southeast Montgomery-Northwest Howard- Central and Southeast Howard-Northwest Harford-Southeast Harford- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Albemarle- Greene-Madison-Rappahannock-Orange-Culpeper-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George-Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Northwest Prince William- Central and Southeast Prince William/Manassas/Manassas Park- Morgan-Berkeley-Jefferson- Including the cities of Washington, Hagerstown, Frederick, Ballenger Creek, Eldersburg, Westminster, Reisterstown, Cockeysville, Elkton, Baltimore, Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, Severna Park, Arnold, Odenton, St. Charles, Waldorf, Lexington Park, California, Chesapeake Beach, Huntingtown, Dunkirk, North Beach, Lusby, Prince Frederick, Cumberland, Germantown, Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Charlottesville, Stanardsville, Madison, Orange, Gordonsville, Culpeper, Reston, Herndon, Annandale, Centreville, Chantilly, McLean, Franconia, Arlington, Alexandria, Falls Church, Falmouth, Fredericksburg, Dahlgren, Warrenton, Turnbull, Purcellville, Leesburg, Ashburn, Sterling, Big Meadows, Haymarket, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Paw Paw, Martinsburg, Charles Town, and Shepherdstown 937 AM EDT Wed Jun 18 2025 ...FOG WILL CONTINUE TO DISSIPATE THIS MORNING... The dense fog has lifted and visibility will continue to improve throughout the rest of the morning.
Local storm report, Jun 18, 1:07 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
107 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM Tstm Wnd Dmg 2 NNE Millville 39.31N 77.77W
06/17/2025 Jefferson WV 911 Call Center
Corrects previous tstm wnd dmg report from 2
NNE Millville. One tree down due to
thunderstorm winds along Millvale/Bloomery
Road.
&&
ESTThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:42 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 48 min |
| Jun 18, 12:01 PM EDT | Flood Watch | LWX | Arlington, Fairfax, Loudoun, Prince William, City of Alexandria, City of Fairfax and 3 more | 7 hr |
| Jun 18, 1:39 PM EDT | Special Marine Warning | LWX | 96 min | |
| Jun 18, 2:22 PM EDT | Special Marine Warning | LWX | 85 min | |
| Jun 18, 2:57 PM EDT | Special Marine Warning | LWX | 93 min | |
| Jun 18, 1:16 PM EDT | Severe Thunderstorm Warning | LWX | Howard, Montgomery | 44 min |
| Jun 18, 1:47 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Howard, Montgomery, Prince George's, City of Baltimore | 43 min |
| Jun 18, 2:27 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, City of Baltimore | 33 min |
| Jun 18, 6:30 PM EDT | Flash Flood Warning | LWX | Montgomery | 108 min |
Nearby
Flash Flood Warnings in Maryland, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.